Florida, 2019Flood and Damaging Wind in Florida, July 5, 2019
July 5, 2019 · NWS JAX · 28 events in 6 counties and zones
A weakness in the subtropical ridge was across the area and this feature combined with daytime heating triggered scattered to numerous storms that produced widespread heavy rainfall of 2-4 inches. 25 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakness in the subtropical ridge was across the area and this feature combined with daytime heating triggered scattered to numerous storms that produced widespread heavy rainfall of 2-4 inches. Steering flow was very light with PWAT around 2.25 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:09 AM EST, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 5, 8:09 AM EST, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
909 AM EDT Fri Jul 5 2019
.UPDATE...Weakness in subtropical ridge across the area combined
with heating will trigger scattered to numerous storms again this
afternoon/evening. Light winds will mean inland moving seabreezes
with Hi-res models showing convection to begin after 1 pm. Light
steering flow and high moisture(PWAT~2.25") will produce a slow
erratic movement of storms with locally heavy rainfall and
possible flooding. A few wet microburts with damaging winds will
also be possible in the stronger pulse storms. Temperatures today
will not be quite as hot as previous days due to the increased
cloud cover/pcpn with highs expected to be in the upper 80s/lower
90s before the onset of showers/storms.
&&
.AVIATION...Patchy morning fog will burn off with VFR conditions
to prevail into early afternoon. Showers and thunderstorms will
start to develop after 17z and increase til around 00Z. Have TEMPO
TSRA 18z-22z at inland TAF sites...and VCTS near the coast at SSI
and SGJ.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 73 90 74 / 70 40 80 50
SSI 85 76 87 77 / 50 30 60 50
JAX 92 75 90 75 / 60 30 70 40
SGJ 88 75 89 76 / 40 20 60 40
GNV 91 73 89 74 / 60 30 70 30
OCF 91 73 89 74 / 60 30 70 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Zibura/Kennedy/
In the hours before
Special weather statement, Jul 5, 11:04 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
1204 PM EDT Fri Jul 5 2019
GAZ165-166-051630-
Inland Camden GA-Coastal Camden GA-
1204 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMDEN COUNTY UNTIL
1230 PM EDT...
* At 1203 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Woodbine, moving
northwest at 5 mph.
* Winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3085 8151 3086 8164 3101 8166 3100 8152
TIME...MOT...LOC 1603Z 145DEG 5KT 3092 8159
ZIBURA
Special weather statement, Jul 5, 1:26 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
226 PM EDT Fri Jul 5 2019
FLZ035-236-051900-
Western Alachua FL-Gilchrist FL-
226 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 300 PM EDT...
* At 226 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles west of Archer, or 7 miles
north of Bronson, moving northeast at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Trenton, Archer and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2967 8244 2949 8255 2954 8256 2953 8265
2956 8266 2956 8275 2958 8276 2958 8280
2967 8284
TIME...MOT...LOC 1826Z 205DEG 16KT 2956 8264
NELSONSpecial weather statement, Jul 5, 1:40 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Fri Jul 5 2019
FLZ025-125-051915-
Inland Duval FL-Coastal Duval FL-
240 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUVAL COUNTY UNTIL 315 PM
EDT...
* At 239 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Craig Field, or over Unf,
moving west at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Arlington, Baymeadows, Ortega, Craig Field,
Normandy, Fort Caroline, Riverside and San Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3033 8141 3017 8156 3029 8180 3051 8152
TIME...MOT...LOC 1839Z 107DEG 11KT 3031 8152
NELSON
Special weather statement, Jul 5, 1:56 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
256 PM EDT Fri Jul 5 2019
FLZ035-136-222-236-051930-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Gilchrist FL-
256 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...
NORTHWESTERN ALACHUA AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 330 PM
EDT...
* At 256 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near High Springs, or 10 miles
southeast of Ichetucknee Spring, moving north at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Ichetucknee Spring, Alachua, High Springs, Fort White and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2997 8276 2998 8276 2999 8279 3000 8279
2990 8240 2988 8239 2988 8234 2984 8228
2985 8223 2965 8242 2976 8279 2993 8281
TIME...MOT...LOC 1856Z 198DEG 22KT 2983 8267
NELSONEvent by event
25 heavy rain, 1 thunderstorm wind, 1 flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- July 5, 2:05 PM EST
- Where
- Marion County, Dunnellon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 29.050, -82.450
A large tree was blown down and blocked the road at SW 136 Court at SW 109th. The cost of damage was unknown, but it was estimated for the event to be included in StormData.
Flood, Marion
- When
- July 5, 2:29 PM EST to 3:14 PM EST
- Where
- Marion County, 0.69 mi S of Ocala West to 1.99 mi N of Ocala
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 29.210, -82.130
Flooded roads from about 1.5-2.5 inches of rainfall in 45 minutes occurred across Ocala. Locations of flooding including areas near NE 3rd Street, NE 25th Street and parts of NE 10th Street.
Lightning, Marion
- When
- July 5, 2:44 PM EST
- Where
- Marion County, 2.06 mi W of Kendrick
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.247, -82.204
One person was indirectly struck and injured by lightning while on a ladder. Lighting struck a tree nearby. The patient was transported to the hospital and was expected to be ok.
Heavy Rain, Alachua
- When
- July 5, 3:00 PM EST
- Where
- Alachua County, 1.38 mi N of Earleton
- Reported by
- COOP Observer
- Coordinates
- 29.750, -82.100
An observer near Santa Fe lake measured daily storm total rainfall of 2.68 inches.
Heavy Rain, Alachua
- When
- July 5, 4:00 PM EST
- Where
- Alachua County, 0.69 mi S of Hague
- Reported by
- Public
- Coordinates
- 29.760, -82.420
A rain gauge measured storm total rainfall of 2.07 inches.
Heavy Rain, Clay
- When
- July 5, 4:00 PM EST
- Where
- Clay County, 3.84 mi WNW of Mill Creek
- Reported by
- Public
- Coordinates
- 30.070, -81.940
Daily storm total rainfall at the gauge location was up to 2.23 inches.
Heavy Rain, Putnam
- When
- July 5, 4:00 PM EST
- Where
- Putnam County, 0.69 mi N of East Palatka
- Reported by
- Public
- Coordinates
- 29.660, -81.600
Daily storm total rainfall at the gauge location was up to 2.68 inches.
Heavy Rain, Suwannee
- When
- July 5, 4:00 PM EST
- Where
- Suwannee County, 3.64 mi W of Suwannee Spgs
- Reported by
- Public
- Coordinates
- 30.390, -83.010
Daily storm total rainfall at the gauge location was up to 2.26 inches.
Heavy Rain, Marion
- When
- July 5, 4:04 PM EST
- Where
- Marion County, 1.51 mi NNW of Kerr City
- Reported by
- Park/Forest Service
- Coordinates
- 29.400, -81.810
Daily storm total rainfall at the RAWs station west of Lake George was up to 2.67 inches.
Heavy Rain, Marion
- When
- July 5, 4:15 PM EST
- Where
- Marion County, 2.75 mi NE of Emathla
- Reported by
- Public
- Coordinates
- 29.310, -82.270
Daily storm total rainfall at the gauge location was up to 2.16 inches.
Heavy Rain, Marion
- When
- July 5, 4:15 PM EST
- Where
- Marion County, 1.2 mi E of Orange Lake
- Reported by
- Public
- Coordinates
- 29.420, -82.200
Daily storm total rainfall at the gauge location was up to 3.73 inches.
Heavy Rain, Putnam
- When
- July 5, 4:15 PM EST
- Where
- Putnam County, 0.92 mi NW of Welaka
- Reported by
- Public
- Coordinates
- 29.490, -81.680
Daily storm total rainfall at the gauge location was up to 2.29 inches.
Heavy Rain, Suwannee
- When
- July 5, 4:16 PM EST
- Where
- Suwannee County, 3.63 mi NE of Falmouth
- Reported by
- Public
- Coordinates
- 30.380, -83.080
Daily storm total rainfall at the gauge location was up to 2.19 inches.
Heavy Rain, Alachua
- When
- July 5, 4:30 PM EST
- Where
- Alachua County, 1.83 mi SW of Orange Lake Lake
- Reported by
- Public
- Coordinates
- 29.430, -82.200
Daily storm total rainfall at the gauge location was up to 3.43 inches.
Heavy Rain, Marion
- When
- July 5, 4:30 PM EST
- Where
- Marion County, 0.6 mi W of Fellowship
- Reported by
- Public
- Coordinates
- 29.250, -82.310
Daily storm total rainfall at the gauge location was up to 2.2 inches.
Heavy Rain, Clay
- When
- July 5, 4:45 PM EST
- Where
- Clay County, 0.91 mi SW of Mc Rae
- Reported by
- Public
- Coordinates
- 29.810, -82.040
Daily storm total rainfall thus far for the day was 3.84 inches.
Heavy Rain, Putnam
- When
- July 5, 4:45 PM EST
- Where
- Putnam County, 6.42 mi WSW of Welaka
- Reported by
- Public
- Coordinates
- 29.430, -81.760
Daily storm total rainfall thus far for the day was 2.18 inches.
Heavy Rain, Putnam
- When
- July 5, 4:45 PM EST
- Where
- Putnam County, 0.92 mi NW of Mannville
- Reported by
- Public
- Coordinates
- 29.630, -81.860
Daily storm total rainfall thus far for the day was 2.23 inches.
Heavy Rain, Putnam
- When
- July 5, 4:45 PM EST
- Where
- Putnam County, 0.69 mi N of East Palatka
- Reported by
- Public
- Coordinates
- 29.660, -81.600
Daily storm total rainfall thus far for the day was 2.60 inches.
Heavy Rain, Union
- When
- July 5, 4:45 PM EST
- Where
- Union County, 0.91 mi NE of Lake Butler
- Reported by
- Public
- Coordinates
- 30.030, -82.320
Daily storm total rainfall thus far for the day was 2.25 inches.
Heavy Rain, Clay
- When
- July 5, 5:00 PM EST
- Where
- Clay County, 0.91 mi SW of Mc Rae
- Reported by
- Public
- Coordinates
- 29.810, -82.040
Daily storm total rainfall thus far for the day was 2.12 inches.
Heavy Rain, Marion
- When
- July 5, 5:00 PM EST
- Where
- Marion County, 1.38 mi N of Ocala West
- Reported by
- Public
- Coordinates
- 29.240, -82.130
Daily storm total rainfall thus far for the day was 2.01 inches.
Heavy Rain, Putnam
- When
- July 5, 5:00 PM EST
- Where
- Putnam County, 3.66 mi W of Harlem
- Reported by
- Public
- Coordinates
- 29.790, -81.860
Daily storm total rainfall thus far for the day was 2.49 inches.
Heavy Rain, Alachua
- When
- July 5, 6:00 PM EST
- Where
- Alachua County, 2.76 mi S of Hague
- Reported by
- Public
- Coordinates
- 29.730, -82.420
Daily storm total rainfall thus far for the day was 2.15 inches.
Heavy Rain, Alachua
- When
- July 5, 7:00 PM EST
- Where
- Alachua County, 1.51 mi NNE of Evinston
- Reported by
- Public
- Coordinates
- 29.500, -82.220
Daily storm total rainfall at the gauge location was up to 2.68 inches.
Heavy Rain, Marion
- When
- July 5, 7:00 PM EST
- Where
- Marion County, 1.39 mi WNW of Irvine
- Reported by
- Public
- Coordinates
- 29.410, -82.270
Daily storm total rainfall at the gauge location was up to 4.54 inches.
Heavy Rain, Marion
- When
- July 5, 7:00 PM EST
- Where
- Marion County, 0.6 mi W of Mc Intosh
- Reported by
- Mesonet
- Coordinates
- 29.450, -82.230
Daily storm total rainfall at the WeatherStem station at McIntosh was up to 3.25 inches.
Heavy Rain, Alachua
- When
- July 5, 7:00 PM EST
- Where
- Alachua County, 1.83 mi SW of Orange Lake Lake
- Reported by
- Public
- Coordinates
- 29.430, -82.200
Daily storm total rainfall thus far for the day was 3.57 inches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, July 5, 20191 death · 9 events
- Flash Flooding in Ohio, July 5, 2019$25 million · 2 events
- Flash Flooding and Flooding in Minnesota, July 5 to 7, 2019$395,000 · 8 events
- Hail in Colorado, July 5, 20192.5 in hail · 61 events
- Flash Flood and Damaging Wind in Arkansas, July 5, 2019$100,000 · 52 kt wind · 3 events
- Lightning Strike in Florida, July 5, 2019$75,000 · 1 event
- Hail and Damaging Wind in Nebraska, July 5, 2019$50,000 · 1 in hail · 2 events
- Flood in South Dakota, July 5 to 6, 2019$50,000 · 1 event
- Flood in South Dakota, July 5 to 7, 2019$35,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, July 5 to 6, 2019$25,000 · 50 kt wind · 6 events
- Tornadoes and Flash Flooding in Minnesota, July 5 to 6, 2019$20,000 · EF0 · 10 events
- Damaging Winds and Lightning Strikes in South Carolina, July 5, 2019$24,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826859, 826836, 826858, 826838, 826840, 826842, 826843, 826844, 826845, 826846, 826848, 826850, 826851, 826852, 826853, 826981, 826982, 826983, 826985, 826986, 826987, 826988, 826989, 826992, 826854, 826855, 826856, 826993.